Hail, Warren
- When
- May 31, 2:30 PM EST
- Where
- Warren County, Chestertown
- Measured
- 0.88 in hail
- Reported by
- POST OFFICE
- Coordinates
- 43.650, -73.817
A Post Office employee reported seven-eighth-inch hail in Chestertown.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 31, 11:10 AM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE 2 NATIONAL WEATHER SERVICE ALBANY NY 1210 PM EDT WED MAY 31 2006 .SHORT TERM /TODAY/...ANOTHER UPDATE NEEDED. THE STRATUS STILL HANGING TOUGH IN PORTIONS OF THE HUDSON VALLEY...BUT IS FINALLY ERODING AWAY. LOST SOME SIGNIFICANT HEATING SO WILL LOWER TEMPS A CATEGORY IN THE HUDSON VALLEY ONLY. NEWEST MODEL DATA (AND EVEN THE OLDER WRF) INDICATES THAT THE SHOWERS AND STORMS STAY N AND W OF ALBANY...AT LEAST UNTIL AROUND 00Z. LOWERED POPS FROM KALB AND POINTS E...WHILE LEAVING THEM IN THE CHANCE CATEGORY FURTHER N AND W AND KEPT STRONG WORDING IN. BEST THETA-E ADVECTION DOES EVENTUALLY WORK INTO CD AND FURTHER EAST...BUT AGAIN NOT UNTIL LATE. FOR NOW...DID NOT TINKER WITH THE SECOND PERIOD FORECAST AS WE NEED TO LOOK AT MORE DATA BEFORE TINKERING WITH THAT. .AVIATION...LOW CLOUDS SHOULD FINALLY BURN OFF IN THE NEXT HOUR OR SO. AFTER THAT...DELAYED THE ARRIVAL OF CONVECTION (CB) UNTIL NEAR 00Z IN THE KALB AND KPOU TERMINALS BUT LEFT ALONE FOR NOW IN THE KGFL TERMINAL. MIGHT BE LOOKING AT MORE PERSISTENT SHOWERS INTO THE EVENING...WHICH I REFLECT IN THE KALB AND KPOU TERMINALS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && HWJIV
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 500 AM EDT WED MAY 31 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-010900- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 500 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A WARM AND HUMID AIR MASS OVER THE REGION WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. A WEAK STATIONARY FRONT OVER THE REGION MAY ACT TO STRENGTHEN SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE WITH GREATER THAN PENNY SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. ALL THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND STANDING WATER ON ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH THURSDAY. A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. THERE IS THE POTENTIAL FOR NON SEVERE THUNDERSTORMS AT ANY TIME THURSDAY AND THURSDAY NIGHT. SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS THE REGION THURSDAY AND FRIDAY...WHICH COULD CAUSE STANDING WATER IN LOW LYING AREAS. EXCESS RUN OFF MAY AFFECT SMALL STREAMS AND EVENTUALLY SOME MAIN STEM RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ACROSS THE AREA MAY BE ACTIVATED LATER TODAY FOR THE FOLLOWING COUNTIES... IN NORTHERN CONNECTICUT LITCHFIELD IN WESTERN MASSACHUSETTS BERKSHIRE IN EAST CENTRAL NEW YORK ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...HAMILTON...HERKIMER MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER WARREN AND WASHINGTON IN SOUTHERN VERMONT BENNINGTON AND WINDHAM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1155 AM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WARRENSBURG 43.50N 73.78W
05/30/2006 WARREN NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE
&&
JPVSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 116 PM EDT WED MAY 31 2006 NYZ033-311800- HAMILTON NY- 116 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORMS IN HAMILTON COUNTY... AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF LAKE EATON CAMPGROUND TO BLUE MOUNTAIN LAKE TO RAQUETTE LAKE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NEWCOMB TO 13 MILES NORTHWEST OF INDIAN LAKE TO 19 MILES WEST OF INDIAN LAKE...AND MOVING SOUTHEAST AT 25 MPH. THUNDERSTORMS WILL BE NEAR... BLUE MOUNTAIN LAKE BY 125 PM EDT LAKE DURANT CAMPGROUND BY 135 PM EDT INDIAN LAKE BY 150 PM EDT JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 153 PM EDT WED MAY 31 2006 NYZ033-042-311845- HAMILTON NY-NORTHERN WARREN NY- 153 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORMS IN HAMILTON AND WARREN COUNTIES... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM INDIAN LAKE TO 7 MILES SOUTH OF INDIAN LAKE TO 10 MILES SOUTHWEST OF INDIAN LAKE...OR ALONG A LINE EXTENDING FROM INDIAN LAKE TO 7 MILES SOUTH OF INDIAN LAKE TO 6 MILES NORTH OF SPECULATOR...AND MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... NORTH CREEK BY 230 PM EDT JPV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT WED MAY 31 2006 NYZ042-311915- NORTHERN WARREN NY- 245 PM EDT WED MAY 31 2006 ...A STRONG THUNDERSTORM IN WARREN COUNTY... AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 12 MILES SOUTHEAST OF INDIAN LAKE...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... NORTH CREEK BY 250 PM EDT 6 MILES NORTH OF CHESTERTOWN BY 300 PM EDT EAGLE POINT CAMPGROUND BY 305 PM EDT JPV
The Burlington radar (KCXX), 109 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 hail. Local standard time, as filed.
A Post Office employee reported seven-eighth-inch hail in Chestertown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512138.